# SDR 2005FA0000951

- Difficulty date: May 24, 2005
- Submitted: July 8, 2005
- Operation: General aviation
- Aircraft: N4950Z
- Make and model: Cessna U206G
- Aircraft serial: U20606055
- Aircraft time: 2,300 hours
- Engine: Cont IO550F
- Engine time: 601 hours
- Propeller: Mcauly D3A34C402
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Failed
- Location: Engine
- Part time: 601 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

IN SLOW DESCENT FOR LANDING AT 3,000 FT AGL, SEVERE VIBRATION OCCURRED AND THEN WITHIN 30 SECONDS A LOUD BANG AND OIL COVERING WINDSHIELD AND SIDE WINDOWS. DIVERTED FLT ABOUT 5-6 MILES AWAY AND MADE SAFE LANDING AT AIRPORT. UPON INSPECTION, NR 2 ROD PENETRATED TOP OF ENGINE CASE AND SUBSEQUENTLY SHEARED MAGNETO OFF OF CASE. SOME INDICATION OF CRANKSHAFT FAILURE, BUT UNKNOWN AT THIS TIME AS MFG HAS REQUESTED TO TEAR DOWN ENGINE AT FACTORY.
